Alert archive / Massachusetts / Special Marine Warnings in 2021

Special Marine Warning 89, NWS Boston/Norton, MA

September 13, 2021

NWS Boston/Norton, MA issued this special marine warning at Sep 13, 2021, 8:02 AM EDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2021, 8:02 AM EDT (12:02 UTC)
Expired
Sep 13, 2021, 8:45 AM EDT
In force
43 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

The radar

The Boston radar (KBOX), 147 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 0.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2021-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2021-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WHUS51 KBOX 131202
SMWBOX
ANZ254-271-131245-
/O.NEW.KBOX.MA.W.0089.210913T1202Z-210913T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Boston/Norton MA
802 AM EDT Mon Sep 13 2021

The National Weather Service in Boston/Norton has issued a

* Special Marine Warning for...
  Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
  out 20 nm...
  Ocean Waters from Provincetown to Nantucket from 20 to 35 NM
  offshore...

* Until 845 AM EDT.

* At 801 AM EDT, a strong thunderstorm was located near The Coastal
  Waters East Of Cape Cod, moving east at 40 knots.

  HAZARD...Wind gusts 34 knots or greater and small hail.

  SOURCE...Radar.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* The strong thunderstorm will remain over mainly open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report severe weather to the Coast Guard or the National Weather
Service.

&&

LAT...LON 4188 6911 4191 6981 4213 6983 4224 6926
      4217 6921 4208 6917
TIME...MOT...LOC 1201Z 266DEG 41KT 4200 6966 

HAIL...<.75IN
WIND...>34KTS

$$

Frank
2 follow-up statements
442 
FZUS71 KBOX 131221
MWSBOX

Marine Weather Statement
National Weather Service Boston/Norton MA
821 AM EDT Mon Sep 13 2021

ANZ254-131230-
/O.CAN.KBOX.MA.W.0089.000000T0000Z-210913T1245Z/
821 AM EDT Mon Sep 13 2021

...THE SPECIAL MARINE WARNING IS CANCELLED...

The affected areas were...
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out
20 nm...

The thunderstorm has moved out of the warned area and no longer 
poses a significant threat to boaters.

LAT...LON 4189 6946 4216 6957 4222 6925 4217 6921
      4208 6917 4188 6911
TIME...MOT...LOC 1220Z 268DEG 50KT 4194 6928 

$$

ANZ271-131245-
/O.CON.KBOX.MA.W.0089.000000T0000Z-210913T1245Z/
821 AM EDT Mon Sep 13 2021

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 845 AM EDT...

For the following areas...
Ocean Waters from Provincetown to Nantucket from 20 to 35 NM
offshore...

At 820 AM EDT, a strong thunderstorm was located 16 nm east of The
Coastal Waters East Of Cape Cod, moving east at 50 knots.

HAZARD...Wind gusts 34 knots or greater and small hail.

SOURCE...Radar indicated.

IMPACT...Small craft could be damaged in briefly higher winds and 
         suddenly higher waves.

The strong thunderstorm will remain over mainly open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report severe weather to the Coast Guard or the National Weather
Service.

&&

LAT...LON 4189 6946 4216 6957 4222 6925 4217 6921
      4208 6917 4188 6911
TIME...MOT...LOC 1220Z 268DEG 50KT 4194 6928 

HAIL...<.75IN
WIND...>34KTS

$$

Frank
223 
FZUS71 KBOX 131236
MWSBOX

Marine Weather Statement
National Weather Service Boston/Norton MA
836 AM EDT Mon Sep 13 2021

ANZ271-131245-
/O.EXP.KBOX.MA.W.0089.000000T0000Z-210913T1245Z/
836 AM EDT Mon Sep 13 2021

...THE SPECIAL MARINE WARNING WILL EXPIRE AT 845 AM EDT...

The affected areas were... 
Ocean Waters from Provincetown to Nantucket from 20 to 35 NM
offshore...

The thunderstorm has moved out of the area and no longer poses a
significant threat to boaters.

LAT...LON 4189 6946 4216 6957 4222 6925 4217 6921
      4208 6917 4188 6911
TIME...MOT...LOC 1235Z 266DEG 41KT 4195 6906 

$$

Frank

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Sep 13, 7:21 AM EDT, 41 minutes earlier.

Area forecast discussion, Sep 13, 7:21 AM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
721 AM EDT Mon Sep 13 2021

.SYNOPSIS...
Scattered showers and a few thunderstorms will accomapny a cold
front early this morning, then clearing later this morning and
afternoon with above normal temperatures. Mainly dry and
seasonably warm weather continues Tuesday, then the weather
pattern becomes more unsettled mid to late in the week and
heading into the weekend. Temperatures remain near to above
normal.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
710 AM Update:

Mesoscale convective vortex associated with last night's
thunderstorm complex now quickly exiting into the waters.
Strong to isolated severe t-storms that resulted earlier have
now pushed well offshore with only a short-lived period of
showers affecting parts of eastern MA thru 8 AM or so. Dry
weather then prevailing, though skies will be a little slower
to occur. Expecting by late-am to noontime that ceilings should
scatter toward more sun than clouds. So overall looking at
improving conditions as the morning progresses. Other than
incorporating current obs into the forecast, only other change
was to introduce drier conditions a couple hrs sooner. Have a
great day!

Previous discussion:

Narrow zone of showers and a few t-storms across northern MA
along the edge of the cap will exit next 1-2 hours. Meanwhile,
the strong MCS to the west across NY continues to weaken as
cloud tops warm and lightning activity diminishes. Best
instability slides to the SW and complex is moving into a less
favorable and more capped environment as it approaches SNE.
Still expect another round of scattered showers/t-storms to
sweep across western New Eng through 6 am then weakening across
eastern New Eng 6-8 am, before moving offshore by mid morning.
Low risk for some gusty winds in western New Eng if complex can
hold together.

Behind this complex, clouds will linger a bit this morning,
especially across SE New Eng, then increasing sunshine will
follow from west to east late this morning into the afternoon.
Weak cold front moves to south coast this morning before moving
offshore with good drying trend behind it as PWATs decrease from
1.5-2 inches to below 1 inch later this afternon. Not much
cooling behind this boundary so max temps will reach well into
the 70s with some 80+ degree readings in CT/RI and SE MA with NW
flow. Dewpoints in the 60s will be falling into and through the
50s from north to south through the day, but the less humid air
will be much slower to arrive near the south coast as dewpoints
likely remain in the 60s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Tonight...

High pres builds in from the north tonight, but another
shortwave in NW flow aloft will likely result in a weaker MCS
tracking across the northern mid Atlc region to NYC overnight
within a well pronounced low level theta-e and instability axis.
The showers and t-storms should stay to the SW of the region,
but can't rule out a shower or possibly a t-storm making it into
portions of northern CT if this complex tracks a bit further N.
However, this is a low prob outcome. Expect some mid/high
clouds streaming into the region overnight assocd with this
convection. Lows will be mostly in the 50s to near 60.

Tuesday...

High pres sets up east of New Eng which will result in a mainly
dry but cooler day as SE flow becomes established. Highs will
range through the 70s with coolest readings across east coastal
MA. A warm front will be approaching from the SW in the
afternoon. SB instability axis will remain to the west but some
elevated instability develops in western New Eng where a shower
or a t-storm is possible late in the day.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Highlights:

* Isolated strong storms possible Tue nite western MA/northern CT.
  Greater potential for storms, some which could be severe, in
  interior MA/CT late Wed or Wed nite.

* Unsettled pattern continues with subtropical moisture or a
  subtropical low in vicinity of SNE leading to wet weather pattern
  Fri into the weekend.

* Temps trend above normal, with elevated though not oppressive
  humidity levels.

Overview:

An overall rather active period in store for the midweek into early
weekend period. These include potential strong to severe storms
Tuesday night into Wednesday as a frontal system traverses the
region. Shifting to late in the week into the weekend, while the
details are still highly uncertain, focus turns toward the
subtropics as moisture or possible subtropical low moves northward
from the waters east of the Carolinas that may lead to a wet late
week/weekend. Temperatures trend above average with elevated
humidity levels, though not at oppressive levels.

Details:

Tuesday Night:

A NW to SE oriented warm front draped from western NY/Lake Ontario
vicinity SE toward the lower Hudson Valley is progged to lift
northeast into northern New England as the overnight progresses.
While most of eastern MA and RI should be dry, some concern exists
for isolated to widely scattered strong storms elevated above a
surface isothermal/stable layer, associated with the warm front's
advance. Negative showalter indices and steep lapse rates in the 850-
500 mb layer (as much as 7.5 C/km) are evident in NAM/GFS based fcst
soundings at locations NW of I-84 and I-495. Unstable portion of the
sounding appears to be rooted around 900 mb, and as such the risk
for storms is conditional on lift being strong enough to ascend air
parcels from this depth. Thus the coverage of t-storms appears
limited to maybe a couple. If warm frontal lift is indeed strong
enough, and some of the available convective permitting models
indeed simulate pop-up cells between 03-09z across western/central
MA into northwest CT, storms that do develop would have about 1500
J/kg MLCAPE and 2500-3000 J/kg of most-unstable CAPE to utilize.
Elevated nature to the storms would pose a frequent lightning and
hail risk that could approach severe (1" diameter) levels; there is
a fair amount of wind in the 925-700 mb layer (40 kt) but an
unfavorable time of day and stable low-level profile would probably
favor gusty winds as secondary to hail.

Wednesday through Wednesday Night:

SNE should be well established in a S/SSWly warm sector on Wed, with
summerlike temperatures and humidity levels. With 850 mb temps in
the upper teens Celsius, should see most reach the mid 80s with
southerly breezes. However we also will still have robust mid-level
lapse rates to foster rather strong instability, but also an
increase in mid-level winds (50-55 kt winds at 700 mb is quite
notable!) to boost 0-6 km shear vectors to around 35-40 kt. At least
for interior portions of SNE, it sets up a rather uncommon severe
convection parameter space featuring MLCAPE values around 2000 J/kg
with shear around 40 kt favorable for organized updrafts. Eastern
areas into the coastal plain appear too capped and probably serve as
an eastern limit. This occurs ahead of a slow-moving cold front, and
it's the timing of which that casts the larger uncertainty in the
forecast. Most models showing a timing into our western counties
ranging from mid-afternoon (Canadian) to mid-evening (ECMWF). Though
the amplified mid-level pattern and boundary-parallel flow probably
favors a slower frontal timing, opted to start a gradual increase in
PoP toward high chance to Likely during the mid to late afternoon
across the interior, tapering to slight to dry to the I-95 corridor.
Severe potential exists especially in the interior especially if
storms can develop before sundown, but the favored storm type (e.g.
cells vs a solid line) is still unclear and that will govern severe
thunderstorm hazards. SPC has included much of SNE in a Marginal
Risk of severe weather, with Slight Risk mainly across northwest MA.

Into Wednesday night...given the strength of the mid-level
instability and shear, may still have stronger storms around even
into the late-evening/midnight period as the cold front continues
its eastward advance, but at the moment severe potential looks
limited. Sided towards showers for the second half of the night for
much of the area as the cold front looks to slow or even stall for a
time. Lows in the 60s.

Thursday:

It remains unsettled as the cold front tends to stall from the North
Shore SW into CT. Front will also begin to tap into subtropical
moisture on southerly winds. Expect cloudy conditions for most of
the day with periods of showers throughout the day, tending to
lighten into Thurs nite. With considerable cloudiness expect a
narrow diurnal range in temps with highs in the mid 70s and rather
muggy lows in the mid to upper 60s.

Friday into the Weekend:

A lot of uncertainty in this period, due to an unclear and
complicated interaction with subtropical moisture/possible
subtropical low in the Gulf Stream waters off the Carolinas and the
remnants of what is TC Nicholas that looks to traverse across the
Deep South and Carolinas vicinity. The deterministic GFS brings a
large slug of rain northward across central and eastern MA, eastern
CT and RI on Friday, but it doesn't have much support from its own
ensemble or the international guidance. These latter guidance
sources show considerably lighter rains with subtropical moisture
mainly lifting toward the northeast and out to sea toward the
weekend. Have kept rather high Chance level pop for each day in this
period until there's greater clarity. Temperatures still trend above
average despite abundant cloudiness and periods of rain.

&&

.AVIATION /11Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

12z TAF Update:

Today: High confidence.

SCT SHRA continue to exit into the waters by 12z. Aside from a
brief period of MVFR ceilings 12-15z, VFR to prevail. NW winds
5-15 kt.

Tonight...High confidence. VFR with light winds. Low risk for a
shower south of BDL overnight.

Tuesday...High confidence. VFR cigs. Low risk for a late day
shower/t-storm far western MA. Light S/SE winds.

KBOS Terminal...High confidence. Brief shower/t-storm possible
10-12z.

KBDL Terminal...High confidence. Brief shower/t-storm possible
09-11z.

Outlook /Tuesday Night through Friday/...

Tuesday Night: Mainly VFR, with local IFR possible. Isolated
SHRA, isolated TSRA.

Wednesday through Wednesday Night: VFR. Breezy. Chance SHRA,
chance TSRA.

Thursday: Mainly VFR, with local IFR possible. Chance SHRA.

Thursday Night: Mainly VFR, with areas IFR possible. Chance
SHRA.

Friday: MVFR/IFR conditions possible. Chance RA.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Winds below SCA through Tue with northerly flow becoming
easterly Tue. Lingering 5-6 ft seas over the southern waters
will subside later this afternoon with light seas tonight and
Tue.

Outlook /Tuesday Night through Friday/...

Tuesday Night: Winds less than 25 kt. Isolated rain showers.

Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 25 kt. Seas up to 5 ft.

Wednesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft. Chance of rain showers,
chance of thunderstorms.

Thursday: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers.

Thursday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers.

Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 4 PM EDT this afternoon for
     ANZ254>256.

&&

SYNOPSIS...KJC/Loconto
NEAR TERM...KJC/Loconto
SHORT TERM...KJC
LONG TERM...Loconto
AVIATION...KJC/Loconto
MARINE...KJC/Loconto
Hazardous weather outlook, Sep 13, 4:41 AM EDT, 3 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
441 AM EDT Mon Sep 13 2021

CTZ002>004-MAZ002>024-026-RIZ001>008-140845-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
441 AM EDT Mon Sep 13 2021

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated strong thunderstorms capable of hail and gusty winds are
possible Tuesday night.

A greater risk for strong to severe thunderstorms is forecast for
later on Wednesday into Wednesday evening, mainly north and west of
Interstate 95. Storms may contain damaging winds and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-140845-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
441 AM EDT Mon Sep 13 2021

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Sep 13, 2:44 AM EDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
244 AM EDT Mon Sep 13 2021

MAZ004>007-014-026-130730-
Northwest Middlesex County MA-Eastern Essex MA-
Central Middlesex County MA-Western Essex MA-Northern Worcester MA-
Southeast Middlesex MA-
244 AM EDT Mon Sep 13 2021

...A strong thunderstorm will impact portions of central Essex,
northeastern Worcester and northeastern Middlesex Counties through
330 AM EDT...

At 244 AM EDT, Doppler radar was tracking a strong thunderstorm over
Groton, or 10 miles southwest of Nashua, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lowell, Lynn, Lawrence, Peabody, Methuen, Salem, Billerica, Beverly,
Woburn, Chelmsford, Andover, Dracut, Tewksbury, Gloucester, North
Andover, Saugus, Danvers, Wakefield, Reading and Burlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4268 7074 4265 7077 4265 7075 4257 7075
      4253 7078 4256 7078 4255 7084 4253 7084
      4254 7090 4253 7089 4253 7088 4250 7089
      4252 7085 4250 7085 4246 7089 4246 7094
      4257 7170 4269 7169 4270 7079
TIME...MOT...LOC 0644Z 274DEG 43KT 4262 7160

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BL
Local storm report, Sep 13, 3:44 AM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
344 AM EDT MON SEP 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 AM     TSTM WND DMG     1 SE DANVERS            42.56N  70.94W
09/13/2021                   ESSEX              MA   BROADCAST MEDIA

            PHOTO FROM AJ BURNETT WCVB ON TWITTER OF A LARGE TREE
            LIMB DOWNED ON FOWLER ST IN DANVERS WHICH DAMAGED A
            PICKUP TRUCK. TIME ESTIMATED.

&&

EVENT NUMBER BOX2103052

LOCONTO
Local storm report, Sep 13, 3:47 AM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
347 AM EDT MON SEP 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     1 SSE DANVERS           42.56N  70.94W
09/13/2021                   ESSEX              MA   AMATEUR RADIO

            LARGE TREE LIMB DOWNED BLOCKING PART OF ASH ST IN
            DANVERS. RELAYED BY AMATEUR RADIO.

&&

EVENT NUMBER BOX2103053

LOCONTO
Special weather statement, Sep 13, 5:24 AM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
524 AM EDT Mon Sep 13 2021

MAZ004>007-014-026-131030-
Northwest Middlesex County MA-Eastern Essex MA-
Central Middlesex County MA-Western Essex MA-Northern Worcester MA-
Southeast Middlesex MA-
524 AM EDT Mon Sep 13 2021

...Strong thunderstorms will impact portions of Essex, northeastern
Worcester and northeastern Middlesex Counties through 630 AM EDT...

At 524 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Salem to Groton to near Lancaster. Movement was
east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lowell, Lynn, Lawrence, Haverhill, Peabody, Methuen, Salem,
Leominster, Billerica, Beverly, Woburn, Chelmsford, Andover, Dracut,
Tewksbury, Gloucester, North Andover, Saugus, Danvers and Wakefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4270 7077 4270 7078 4277 7082 4270 7083
      4267 7073 4264 7076 4269 7063 4265 7059
      4253 7078 4256 7078 4254 7090 4252 7085
      4248 7087 4250 7178 4271 7159 4270 7129
      4274 7118 4282 7114 4283 7082
TIME...MOT...LOC 0924Z 272DEG 40KT 4279 7123 4263 7154 4252 7170

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

BL
Local storm report, Sep 13, 8:01 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
801 AM EDT MON SEP 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     1 SSE DANVERS           42.56N  70.94W
09/13/2021                   ESSEX              MA   AMATEUR RADIO

            LARGE TREE LIMB DOWNED BLOCKING PART OF ASH ST IN
            DANVERS. RELAYED BY AMATEUR RADIO.

0338 AM     TSTM WND DMG     1 SE DANVERS            42.56N  70.94W
09/13/2021                   ESSEX              MA   BROADCAST MEDIA

            PHOTO FROM AJ BURNETT WCVB ON TWITTER OF A LARGE TREE
            LIMB DOWNED ON FOWLER ST IN DANVERS WHICH DAMAGED A
            PICKUP TRUCK. TIME ESTIMATED.

0550 AM     TSTM WND DMG     BOXFORD                 42.67N  70.99W
09/13/2021                   ESSEX              MA   LAW ENFORCEMENT

            POWER LINES DOWN ON GEORGETOWN ROAD

0623 AM     TSTM WND DMG     BILLERICA               42.55N  71.27W
09/13/2021                   MIDDLESEX          MA   LAW ENFORCEMENT

            TREE OR LARGE BRANCH DOWN NEAR CONNOLLY ROAD

&&

EVENT NUMBER BOX2103053 BOX2103052 BOX2103054 BOX2103055

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 2:44 AM EDTSpecial Weather StatementBOXEssex46 min
Sep 13, 3:14 AM EDTSevere Thunderstorm WarningBOXEssex, Middlesex31 min
Sep 13, 3:17 AM EDTSpecial Marine WarningBOX43 min
Sep 13, 3:51 AM EDTSpecial Marine WarningBOX25 min
Sep 13, 5:24 AM EDTSpecial Weather StatementBOXEssex66 min
Sep 13, 5:34 AM EDTSevere Thunderstorm WarningBOXEssex, Middlesex31 min
Sep 13, 5:39 AM EDTSpecial Marine WarningBOX66 min

Nearby

Special Marine Warnings in Massachusetts, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.